Hail, Lauderdale
- When
- July 25, 3:55 PM CST
- Where
- Lauderdale County, 2.05 mi SE of Whitehead
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 34.859, -87.294
Penny sized hail was reported.
A band of strong to severe thunderstorms developed during the mid afternoon hours and dropped south through north Alabama through early evening. The storms produced numerous reports of wind damage and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A band of strong to severe thunderstorms developed during the mid afternoon hours and dropped south through north Alabama through early evening. The storms produced numerous reports of wind damage and hail. Intense rainfall in a short period of time also resulted in urban flash flooding in Huntsville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 25, 2:13 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 313 PM CDT WED JUL 25 2007 .DISCUSSION... UPPER CLOSED LOW OVR NRN OHIO WITH SEVERAL DISTURBANCES SPINNING ARND IT. RADAR SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER PORTIONS OF MID TN. THESE STORMS ARE SLOWLY MOVING SE TOWARDS OUR CWA. COULD SEE A FEW SVR STORMS THIS AFTN MAINLY ACROSS OUR TN ZONES. EXPECT THE TSRA ACTIVITY TO DIMINISH SHORTLY AFTER SUNSET. HOWEVER SINCE IT IS DIFFICULT TO TIME ANY DISTURBANCES SPINNING OFF THE UPPER LOW...WILL GO AHEAD AND KEEP LOW POPS ACROSS THE CWA FOR OVERNIGHT. THURSDAY/FRIDAY...PRETTY MUCH THE SAME WX SITUATION WITH MAINLY AFTN/EVENING SHRA/TSRA. AGAIN...TIMING OF PCPN WILL BE TRICKY DUE TO WEAK VORT MAXES SPINNING OFF OF THE UPPER LOW. WILL KEEP LOW POPS IN FOR BOTH DAYS. SATURDAY...BOTH NAM AND GFS SHOWS A WEAK CDFNT APPROACHING THE CWA BY AFTN/EVENING. KEPT THE POPS FROM PREVIOUS FCST. ATTM THIS CDFNT DOES NOT LOOK TO BRING MUCH IN THE WAY OF DRIER/COOLER AIR (AFTN HIGHS ARND 90/MRNG LOWS NEAR 70 AND LITTLE OR NO PCPN). SUNDAY THRU WEDNESDAY...GFS SHOWS THE UPPER LOW NOW OVER THE MID ATLANTIC STATES/WEAK RIDGING OVER CENTRAL US...THIS PUTS THE BEST CHANCE OF PCPN IN OUR EXTREME NERN ZONES. SUNDAY LOOKS DRY ACCORDING TO THE GFS...BUT WILL KEEP POPS IN BUT REMOVE FROM SUNDAY NIGHT. SINCE CONFIDENCE IS LOW THIS FAR OUT IN THE FCST...WILL KEEP MONDAY THRU WEDNESDAY DRY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 90 70 90 / 20 20 20 20 SHOALS 70 90 70 91 / 30 20 20 20 CULLMAN 70 90 70 90 / 20 20 20 20 FAYETTEVILLE 67 88 68 88 / 30 20 20 20 ALBERTVILLE 69 90 70 90 / 20 20 20 20 FORT PAYNE 66 88 68 88 / 20 20 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT WED JUL 25 2007 ALZ001>010-016-TNZ076-096-097-261030- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1250 PM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE TENNESSEE VALLEY. A WARM AND UNSTABLE AIR MASS WILL ALLOW ISOLATED STRONGER STORMS TO DEVELOP...WHICH WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SLIGHTLY DRIER CONDITIONS ARE FORECAST FOR LATER IN THE WORK WEEK... BUT AN APPROACHING COLD FRONT WILL BRING AN INCREASED CHANCE OF RAIN TO THE CENTRAL TENNESSEE VALLEY FOR THE WEEKEND. SOME STRONGER THUNDERSTORMS ARE POSSIBLE NEAR THE FRONTAL BOUNDARY...WITH THE MAIN THREATS LIKELY TO BE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 14
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 PM CDT WED JUL 25 2007 TNZ097-252015- FRANKLIN- 245 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 315 PM CDT... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING SOUTHEAST AT 15 MPH. BRIEF WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING ...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LARGE TREE LIMBS WERE SNAPPED OVER WITH THIS STORM EARLIER IN LINCOLN COUNTY. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OAK GROVE. HARMONY. TIMS FORD LAKE. ESTILL SPRINGS. WINCHESTER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 328 PM CDT WED JUL 25 2007 ALZ002-252115- COLBERT- 328 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT COUNTY UNTIL 415 PM CDT... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERTON. THIS STORM WAS MOVING EAST AT AROUND 5 MPH. WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RIVERTON. MARGERUM. CHEROKEE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 333 PM CDT WED JUL 25 2007 TNZ097-252100- FRANKLIN- 333 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 400 PM CDT... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM COWAN TO SEWANEE...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SEWANEE. SHERWOOD. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 337 PM CDT WED JUL 25 2007 ALZ001-252115- LAUDERDALE- 337 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 415 PM CDT... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATERLOO...MOVING EAST AT 5 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WRIGHT. CLOVERDALE. PETERSVILLE. FLORENCE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 419 PM CDT WED JUL 25 2007 ALZ001-002-252200- COLBERT-LAUDERDALE- 419 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN COLBERT AND SOUTHERN LAUDERDALE COUNTIES UNTIL 500 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...MOVING EAST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR SMITHSONIA...ALSO MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FLORENCE. SAINT FLORIAN. KILLEN. IF ON OR NEAR WILSON LAKE OR PICKWICK LAKE BETWEEN THE NATCHEZ TRACE PARKWAY AND WHEELER DAM...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 435 PM CDT WED JUL 25 2007 ALZ009-252215- JACKSON- 435 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 515 PM CDT... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRIDGEPORT...MOVING EAST AT 5 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RUSSELL CAVE NATIONAL MONUMENT. BRIDGEPORT. LONG ISLAND. HIGDON. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The Northeast Alabama radar (KHTX), 111 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
4 hail, 4 thunderstorm wind, 2 flash flood, 1 heavy rain. Local standard time, as filed.
Penny sized hail was reported.
Thunderstorm winds damaged the underpinning of a mobile home, blew down a shed, and downed numerous trees along County Road 59.
Thunderstorm winds blew down power lines near Adamsburg.
Estimated wind gusts of 60 to 70 mph were reported near the intersection of University Drive and North Memorial Parkway. A utility company reported that power for up to 3000 Huntsville residents was knocked out by the thunderstorm winds.
Penny sized hail was reported.
Thunderstorm winds blew down power lines between Priceville and Valhermoso Springs near County Road 40.
Flash flooding was reported on Madison Street in front of Huntsville Hospital and at the intersection of Pratt Avenue and Church Street.
Penny sized hail was reported.
Nickel sized hail was reported at Hobbs Road and the South Memorial Parkway.
Flash flooding with at least six inches of water covering Weatherly Road at the South Memorial Parkway. Rainfall of 2.2 inches was reported in downtown Huntsville.
A 30 minute rainfall of 3.25 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48648, 48663, 48658, 48660, 48661, 48659, 48642, 48651, 48656, 48646, 48662.